February '02 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

P or Dermatomyositis:  Big Difference
from Diane U.

Hi:  My name is Diane I was on the NPF Psoriasis chat the other night [January 23].  If you remember, I mentioned my son Travis who is 27 and has about 65% coverage with this stuff.  It began about 10 years ago.  I think it was psoriasis diagnosed in the beginning on his scalp, but later the docs said it was dermatomyositis and he was losing muscle mass.  With Prednisone that condition got 98% better but his skin has never improved.

He responds to all of this off and on because of his age I guess.  Right now he is being fairly responsive, is going to a new Doc and is taking MTX and using Dovonex.  I guess when he is responsive I go searching for whatever help I can find, which isn't much.

Travis and I live in Southern Indiana and we know of no support groups here.  Travis is pretty much isolated.  He has a decent job with a great prescription plan and works on his cutesy truck.  Not much social life beyond that.

Any conversation would be appreciated.  Thanks  in advance, -Diane U.

*****

Ed’s Response:  I looked up dermatomyositis at WebMD.com and was appropriately horrified by the effects of this collagen disease.  From this source:

Among a variety of symptoms that point to the onset of the disease are fever, loss of weight, skin lesions, and aching muscles. As the disease progresses there may be loss of the use of the arms and legs.

Travis’s lingering P seems not-so-serious in light of the awful consequences of dermatomyositis.

I hope Travis continues to respond well to MTX; he and I are in that boat together, for the moment. 

Write when you feel like it, Diane, and I encourage you to continue frequenting the NPF online chat area.  Our scheduled chat in January, about coping with P, was enjoyable.  I was delighted NPF invited me, I learned a lot. 

Stay in touch.  -Ed

This Month's Mail | Archives

www.flakehq.com